When to start birth control pills?
I am 34 years old. I never used any oral contraceptive until recently.
My physician gave me a prescription for Levora®. He told me to start it on Sunday, the 5th. My regular period was due on the 8th of this month. I started the medicine on the 5th, and I noticed from about the 5th until right now that I have had slight cramping and very light spotting.
I am very bloated and feel sluggish. Is the Levora® interfering with my period? Is this spotting going to continue until next month when I have my period?
Or is the pill going to cause my period to start at a different time of the month all together.
I called the pharmacy and the pharmacist said that most women start taking the pill after the period begins.
In general, BC pills are started after the menses starts but not always. Your menses will start when you finish the active pills.
Between now and then it's difficult to say what will happen. You may have no bleeding, continuous spotting or some combination of the preceding.
The bleeding usually will straighten out by the second or third pill cycle.